Alert archive / Wyoming / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 130, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 15, 2005, 2:58 PM MDT for Laramie County, Wyoming. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2005, 2:58 PM MDT (20:58 UTC)
- Expired
- Jul 15, 2005, 3:46 PM MDT
- In force
- 48 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 28 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 196 J/kg
- Mixed-layer CIN
- -456 J/kg
- Mixed-layer LCL
- 1830 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 152058 SVRCYS WYC021-152200- /O.NEW.KCYS.SV.W.0130.050715T2058Z-050715T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 258 PM MDT FRI JUL 15 2005 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING THIS WARNING DOES NOT INCLUDE THE CITY OF CHEYENNE * UNTIL 400 PM MDT * AT 255 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR WHITAKER...OR ABOUT 14 MILES NORTH OF CHEYENNE...AND MOVING SOUTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HWY 85 AT LODGEPOLE CREEK AND HWY 85 AT COUNTY ROAD 222 BY 350 PM MDT 8 MILES SOUTHWEST OF HWY 85 MM 32 BY 355 PM MDT LAT...LON 4146 10488 4129 10488 4126 10445 4148 10446 $$ WEILAND
2 follow-up statements
000 WWUS55 KCYS 152125 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 324 PM MDT FRI JUL 15 2005 WYC021-152200- /O.CON.KCYS.SV.W.0130.000000T0000Z-050715T2200Z/ LARAMIE WY- 324 PM MDT FRI JUL 15 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 400 PM MDT FOR CENTRAL LARAMIE COUNTY... AT 317 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR HWY 85 AT LODGEPOLE CREEK...OR ABOUT 13 MILES NORTH OF CHEYENNE...MOVING SOUTHEAST AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HWY 85 AT LODGEPOLE CREEK...HWY 85 AT COUNTY ROAD 222 AND 9 MILES SOUTHWEST OF HWY 85 MM 32 BY 400 PM MDT LAT...LON 4139 10486 4122 10486 4118 10443 4141 10444 $$ SOWKO
000 WWUS55 KCYS 152146 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 346 PM MDT FRI JUL 15 2005 WYC021-152156- /O.CAN.KCYS.SV.W.0130.000000T0000Z-050715T2200Z/ LARAMIE WY- 346 PM MDT FRI JUL 15 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LARAMIE COUNTY IS CANCELLED... AT 345 PM NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE STORM THAT PROMPTED THE WARNING HAD WEAKENED AND IS NO LONGER SEVERE. LAT...LON 4139 10486 4122 10486 4118 10443 4141 10444 $$ SOWKO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 1:59 PM MDT, 59 minutes earlier.
Area forecast discussion, Jul 15, 1:59 PM MDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
159 PM MDT FRI JUL 15 2005
.SHORT TERM...SHORTWAVE EXITING TO SE OF CWA THIS AFTN WITH DRYING/
SUBSIDENCE EVIDENT OVER MUCH OF CWA. THIS WILL HINDER CONVECTION
FOR THE REST OF THE DAY WITH BEST CHANCE CONFINED TO THE SOUTHERN
MOUNTAINS SO HAVE LOWERED POPS FOR THE MOST PART THIS EVENING.
OTHERWISE ONE MORE DAY OF HOT AND MAINLY DRY WEATHER EXPECTED
SATURDAY WITH UPPER RIDGING SHIFTING ACROSS THE CWA WITH SOME
INCREASE IN THICKNESSES ADDING A FEW MORE DEGREES TO MAXS SATURDAY.
AGAIN...CAPPING WILL LIMIT CONVECTION BUT ISOLATED ACTIVITY STILL
POSSIBLE VICINITY OF THE MTNS BY LATE AFTERNOON.
.LONG TERM...A SIGNIFICANT UPPER LEVEL TROUGH IS STILL ON TRACK TO
MOVE ACROSS THE NORTHERN ROCKIES SATURDAY NIGHT AND SUNDAY. THE
ENERGETIC SHORTWAVE TROUGH WAS JUST OFF THE BRITISH COLUMBIA COAST
EARLY THIS AFTERNOON. 12Z MODELS MOVE THE SOUTHERN PORTION OF THE
FEATURE EAST ACROSS THE CWA LATE SATURDAY NIGHT THROUGH 00Z MONDAY.
THE ECMWF AND UKMET ARE ABOUT 6 HOURS FASTER THAN THE GFS AND THE
12Z NAM IS NOW TRENDING SLIGHTLY SLOWER THAN ITS PREVIOUS RUN. THE
ASSOCIATED FRONT MOVES THROUGH THE CWA FROM 07Z TO 16Z SUNDAY PER
MOST MODELS. WITH THE DYNAMICS AND AVAILABLE MOISTURE THERE COULD
BE SOME SHOWERS AND THUNDERSTORMS SATURDAY NIGHT AND SUNDAY MORNING
NEAR THE FRONT. WITH THE COLD AIR ADVECTION THE WINDS BEHIND THE
FRONT WILL BE FAIRLY STRONG AT LEAST FOR A FEW HOURS. TEMPERATURES
WILL BE COOLER ON SUNDAY AND REMAIN COOL FOR MONDAY. DRIER AND MORE
STABLE AIR SPREADS OVER MOST OF THE CWA BEHIND THE FRONT AND
SHORTWAVE TROUGH. HOWEVER...THE FRONT HANGS UP SOMEWHERE IN THE
NORTH HALF OF COLORADO AND THE TAIL END OF THE SHORTWAVE TROUGH ALSO
LINGERS OVER THAT AREA. WILL KEEP LOW POPS THROUGH SUNDAY EVENING
IN THE FAR SOUTH PART OF THE CWA. THROUGH THE MID PART OF NEXT
WEEK...HEIGHTS ALOFT RISE OVER THE CWA AND A SURFACE LEE TROUGH
FORMS WITH CONDITIONS RETURNING TO HOT...DRY AND BREEZY. DURING
THAT TIME...MOST OF THE MID AND UPPER LEVEL MOISTURE SHOULD BE
SHUNTED WELL WEST AND NORTH OF THE CWA. THE GFS AND DGEX MOVE
MOISTURE ABOVE 500 MB OVER THE CWA AS EARLY AS WEDNESDAY NIGHT AND
THURSDAY. THROUGH THE END OF THE WEEK THE UPPER LEVEL HIGH WILL BE
IN THE VICINITY OF THE FOUR CORNERS. A SHORTWAVE TROUGH MOVING
ACROSS SOUTHERN CANADA PUSHES A COLD FRONT THROUGH THE CWA THURSDAY
NIGHT...PER THE DGEX...OR FRIDAY MORNING...PER THE GFS. THE NET
RESULT FOR THURSDAY AND FRIDAY WILL BE THE INTRODUCTION OF LOW POPS
OVER MUCH OF THE CWA.
&&
.FIRE WEATHER...NAM COMING INTO FOCUS FOR A LATE EVENING SATURDAY
FROPA. STRONG THERMAL RIDGE PROGGED TO MAINTAINS ITS HOLD ON THE
DISTRICT ALL AFTERNOON WHICH WILL HELP MAXS ACHIEVE UPPER 90S IN
PARTS OF FIRE WEATHER ZONES 292 THROUGH 296. WINDS AHEAD OF FROPA
PROGGED AS MARGINAL RFW CRITERIA WITH SUSTAINED VALUES 15 TO 20
MPH...BUT EXPECT FREQUENT GUSTS 30 TO 40 MPH. GIVEN THE DRY
CONDITION OF THE FUELS IN THE WESTER ZONES WILL UPGRADE FIRE WX
WATCH TO RED FLAG WARNING.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
.WY...FIRE WEATHER WARNING FROM NOON TO 9 PM SATURDAY SOUTH CENTRAL
FIRE WEATHER ZONES 292>296.
.NE...NONE.
&&
EMANUEL/WEILAND/SOWKOHazardous weather outlook, Jul 15, 10:20 AM MDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1020 AM MDT FRI JUL 15 2005 WYZ061>066-161130- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE- 1020 AM MDT FRI JUL 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A FEW AFTERNOON THUNDERSTORMS ARE POSSIBLE MAINLY OVER THE MOUNTAINS...PRODUCING LOCALLY GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FIRE WEATHER WATCH IS POSTED FOR SATURDAY AFTERNOON INTO SUNDAY AS A COLD FRONT APPROACHES AND MOVES THROUGH THE AREA...BRINGING GUSTY WINDS AND HOT TEMPERATURES ALONG WITH LOW RELATIVE HUMIDITIES. THERE COULD ALSO BE A FEW LATE DAY THUNDERSTORMS ON SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ001>003-019>021-054-055-WYZ059-060-067>070-161130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 1020 AM MDT FRI JUL 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED LATE DAY THUNDERSTORMS ARE POSSIBLE...MAINLY OVER EASTERN WYOMING CLOSE TO THE MOUNTAINS. ONE OR TWO OF THE STORMS COULD BECOME STRONG... PRODUCING HEAVY RAIN AND SOME HAIL ALONG WITH GUSTY WINDS. FURTHER EAST ACROSS FAR EASTERN WYOMING AND THE PANHANDLE A WARM LAYER IN THE MID LEVELS OF THE ATMOSPHERE WILL ACT TO HINDER STORM GROWTH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF LATE DAY STORMS MAINLY SUNDAY AND MONDAY AS A COLD FRONT APPROACHES AND THEN MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:03 PM MDT | Severe Thunderstorm Warning | CYS | Albany | 42 min |
| Jul 14, 9:34 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 41 min |
| Jul 14, 9:53 PM MDT | Severe Thunderstorm Warning | CYS | Platte | 37 min |
| Jul 14, 10:43 PM MDT | Severe Thunderstorm Warning | CYS | Platte | 32 min |
| Jul 15, 2:33 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 36 min |
| Jul 15, 2:52 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 26 min |
| Jul 15, 3:56 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 31 min |
| Jul 15, 4:34 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 43 min |
| Jul 15, 4:50 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 21 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.